Medication after Stroke: I had an ischemic... - Different Strokes

Different Strokes
989 members369 posts

Medication after Stroke

JoachimGuth
JoachimGuth
8 Replies

I had an ischemic stroke and taking medication for thinning the blood and cholesterol. I am recovering well. What can I do to gradually getting off medication?

8 Replies
oldestnewest
Wittycjt

What “residuals” if any do you have, your age?

Reply
JoachimGuth

What do you mean with residuals? I am 60!

Reply
Wittycjt

Deficits that remain after the stroke: i had inability to use left hand, arm and leg. I was bed ridden then in a wheelchair. I had to learn to walk and use same all,over again. It took me several months doing very involved physical therapy.

I now have left sided weakness. Maybe you had a TIA ( Trans Ischemic Attack), as the symptoms usually go away in 24 hours with that?

Reply
JoachimGuth

Yah, most of the symptoms disappeared in 4 weeks. Now only the fingers ion my left hand have a little issue with coordination and sensitivity, As I said my major problem now is the daily intake of medication.

Reply
Wittycjt

Best i can think of is watch your diet, decrease your salt intake: put the shaker down, no dill pickles, tomatoes,celery, potato chips, all have salt... and exercise daily, even if it is only a slow steady walk that you can increase as your endurance increases. Let me add this is not just walking around for your job it is a walk you do “for yourself” for exercise/ relaxation, there is a difference.

You can also google “Foods that keep the blood thin”. Do not stop your meds unless speak to your doc about it first and see what he advises. Much success... for that matter you can google foods with high salt content... be leery of canned things!

Reply
JoachimGuth

Thanks for your advice, I will continue to explore the options.

Reply
Wittycjt

I was 53 when this happenned. I am now as of two days ago, lol, 57. Cheers!

Reply
Acirol

Why do you want to get off these drugs? What if u have another stroke? I had one last week and won’t go off...

Reply

You may also like...